Can I be allergic to aspertaine and can it cause headaches if your on Wt. Watchers trying to eat right and what does splenda have in it that maybe could cause headaches. Thank you for any advice you might have for me.
Yes it is well documented that the artificial sweetener aspartame is associated with headaches in quite a few individuals. You could take splenda / sucralose and it is not known cause any headaches as a side effect. If you are not on too much of the higher side on the weighing scale you could continue with sugar and try and reduce its intake to the minimal required. and try regular exercises and low calorie diets.
Splenda has caused nagging headache in some cases although it is not as well documented as it is with aspartame. Splenda is not just sucralose it is chlorinated sucralose. So if you are not diabetic i would suggest you to avoid all artificial sweeteners and be physically active and exercise dietary control to lose weight.
I get chronic cluster headaches due to a facial injury, and I do have to avoid aspiritame because it will cause migraines or cluster headaches for me. I bought some concentrated grape juice the other day and drank 2 glasses of it the night before last, and yesterday I had a MASSIVE cluster headache, puking and dizzy and tunnel vision and excruciating pain and the whole nine yards. Today I got the container out of the recycling and sucralose was on the label, so I'll have to add that to my list of "be wary of this". :( Aspirataime was so much easier to check for because it would have that swirley Nutra-Sweet logo on the front.
Aspartame is metabolized or broken down by the body into substances that may trigger some chemical reaction in the neurons and cause headaches.In some cases, it was shown to have decreased seizure thresholds among those with seizure disorders.There are some persons who are sensitive to aspartame (as in the case when they take diet cola) while others are not.This may explain varying conclusions on aspartame and headache occurrence .
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.